Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from tremors. Shaky hands and legs. Which specialist should I consult?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5685 Questions

default
Posted on Wed, 2 Jan 2013 in Brain and Spine
Question: Hi Sir i am suffering from tremors . i am getting tensed for everything.
As i read from the articles, these tremors are may be the essential tremors.
My hands are shaking and some times legs also(legs shaking rare case)and i am not able to lift the light weight things with left hand and some times with right hand too.
please suggest me some doctor who is expert in that and tell me is this curable or not .
I am getting depression daily for this . Please suggest me in which way i have to proceed.
Please tell me exact way like to whom i have to consult and what type of medicine and food activities i have to fallow .
I am working as software engineer. i am facing lot of problems for this in my life.


Thanks
XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 20 minutes later
Hi XXXXXXX,

Thank you for posting your query.

I can understand your discomfort on account of tremors. You need to consult a neurologist for evaluation and treatment of your tremors.

As you suspected, the most likely cause of tremors in a young person like you is essential tremors.

However, we need to exclude other causes such as anxiety neurosis, thyroid problems, deficiency of vitamiins, and Parkinson's disease.

You should take a well balanced diet, and eat food on time. You should not skip meals.

You should maintain normal sleep of 7-8 hours per night.

Various medications are helpful, including beta blockers and clonazepam. Your neurologist would help you with the prescription.

I hope it helps you. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 28 minutes later
Hi SIr .
Sorry to reply like this the answers u mentioned here general things and every one knows those. i think paying 600 not for general idea. I am expecting from u is the right medicine and right way and how long it will take to get cured from this and how much cost (maximum and minimum) i have to afford.
U did not mention anything like what medicine and is this curable or not.
As i read in some article essential tremors are not curable .
Can u cure the disease completely.
Please suggest me the medicine else give u r appointment timings and please take my words are plea.
Sorry if u hurt with my reply.
Thanks XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 24 minutes later
Dear XXXXXXX,

Thank you for getting back with more details. And I am not hurt, I would be pleased to clarify your queries.

Right medicines, I already mentioned- beta blockers (such as propranolol) and clonazepam. The dose of medicines can be decided once the neurologist has examined you.

Essential tremors can not be cured, however, it can be controlled with medications.

For consultation with me, I am available at Apollo on daily basis between 11.30 AM and 5 PM (you can call 040-0000/0000 for more information).

Please get back if you require any further information. My main interest is your well-being. If I can make a difference in your life for making it better, I would be pleased.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Propranolol

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have been on Inderal for almost 20 years. Normally take it in the morning. I'm on LA 120 right now. I also have a drink in the evening. But lately for some reason I keep forgetting to take it and take it at night. I just took it like 20 minutes ago. Can I still have my drink tonight? I take it for fast heartbeat and anxiety. I just get nervous mixing the two.

doctor1 MD

I have been diagnosed with tachycardia, determined after wearing a heart monitor holster for 24hours - average heart rate being 100 bpm. Dr prescribe beta blocker inderal 40 mg. I am not keen to take meds after reading about side affects. I am a 35 year old woman , weight 72kg, height 163. I have no serious medical conditions.

doctor1 MD

My husband was diagnosed to have A-fib in 2004. He received full work-up, Echo, ECG, ultrasound, etc. They also discovered left bundle branch block. He was cardioverted and remained in sinus rhythm. Saw a cardiologist who said all was well. Go home and try to lose some weight. He is currently on Micardis and Propranolol. He recently had a sore throat and fever. Fever subsided but sore throat is still present. He has just recently experienced symptoms of A-fib; weakness, dizziness when bending over and irregular heart. BP is normal. Should he see his doctor?

doctor1 MD

I have an occasional rapid heartbeat. When I first started with it the Drs diagnosed me with Graves disease. But after 2 years or so I the Dr said that either I had gone into remission or it has gone away. I take propranolol and i was fine until about 1 month ago. I was retested for the Graves but that was normal. My Dr upped the dosage of the propranolol but I am still concerned that it is something else. The palpatations are usually at night.

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

the other evening I got an upset stomach, my nose became stuff up and runny, I got very sleepy, and weak. this has happened before and usually will last an hour; always in the evening between 5 and 8. If tried logging what I eat but there's...

doctor1 MD

I have been prescribed Propranolol by my psychiatrist for high anxiety (twice a day). I have been taking this medication for about 5 months. It has worked very well. I was asked by my new pharmacy why I am taking 2 beta blockers. I have been...